Alert archive / Colorado / River Flood Warnings in 2019
River Flood Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at Jun 16, 2019, 4:06 PM MDT for Fremont County, Colorado. It took effect at Jun 16, 2019, 6:00 PM MDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 4:06 PM MDT (22:06 UTC)
- In effect from
- Jun 16, 2019, 6:00 PM MDT
- Expired
- Jun 17, 2019, 6:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 87 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Cañon City (CNCC2).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07096000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
031
WGUS45 KPUB 162206
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
406 PM MDT Sun Jun 16 2019
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River At Canon City affecting Fremont County.
Rapid snowmelt across the high country will keep river levels
running high...with minor flooding expected along the Arkansas River
at Canon City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
above the map.
&&
COC043-171006-
/O.NEW.KPUB.FL.W.0006.190617T0000Z-190617T1200Z/
/CNCC2.1.ER.190617T0000Z.190617T0000Z.190617T0000Z.UU/
406 PM MDT Sun Jun 16 2019
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River At Canon City.
* until Monday morning.
* At 3:15 PM Sunday the stage was 10.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to remain near flood stage
this evening.
* Impact...At 10.0 feet...Minor flood. Minor overbank flow occurs into
low lying areas along river. Water overtops screens at Canon City
water supply intake.
&&
LAT...LON 3847 10527 3845 10516 3843 10507 3835 10506
3838 10516 3840 10527
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 16, 3:45 PM MDT, 21 minutes earlier.
Area forecast discussion, Jun 16, 3:45 PM MDT, 21 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 345 PM MDT Sun Jun 16 2019 .SHORT TERM...(This evening through Monday) Issued at 344 PM MDT Sun Jun 16 2019 Showers and thunderstorms continue over the higher elevations and will begin to develop over the Plains during the beginning of the forecast period (Sunday at 6PM MDT). There isn't a severe risk across the region during the afternoon hours today, since the CAPE values are below 500 J/kg over the San Luis Valley (SLV), the mountain valleys, and the eastern Plains. The mountains will have the most instability and have diurnally driven lifting mechanisms, which means that there is a continued flash flood risk during the evening hours from thunderstorm development. The thunderstorms will dissipate before midnight. Low temperatures are expected to be right around average, with temperatures over the Plains in the low-to-mid 50s, the SLV and upper Arkansas River Valley will be in the mid-40s, and the mountains will range from the upper 20s to 30s. There is a Marginal Risk for severe weather outlooked for the eastern Plains tomorrow afternoon. A ribbon of theta-e will develop over the I-25 corridor, amplifying CAPE values to around 1000-1500 J/kg, the hodograph reveals a curved profile with around 25 knots of 0-6km bulk shear. With both values being on the low-end, the severe risk will remain to winds up to 60 mph and hail around 1 inch. There is also a flash flooding risk over the Spring, Junkins, and Hayden Pass burn scars, once again. High temperatures will be below average once again, with temperatures ranging the low 80s over the Plains, the mid 70s over the SLV and Upper Arkansas River Valley, and 40s to 50s over the mountains. .LONG TERM...(Monday night through Sunday) Issued at 344 PM MDT Sun Jun 16 2019 Will keep longer term discussion relatively brief due to ongoing active conditions. Recent computer simulations, PV analysis and forecast model soundings suggest that active meteorological conditions will continue at times over southern Colorado from later Monday into Tuesday night, with drier and warmer conditions then anticipated from mid to late week in advance of cooler and more unsettled conditions returning by next weekend. Strong to potentially severe storms are expected to be ongoing over eastern locations by later Monday afternoon and continue into Monday night, which matches well with SPC's Day 2 forecast of marginal severe thunderstorms during this time-frame. At this time, the focus for stronger to possibly severe thunderstorms is then expected over eastern and especially far southeastern locations on Wednesday. In addition, will continue to monitor for the potential of moderate to heavy precipitation causing flooding issues on the recent burn scars from Monday afternoon into Tuesday evening. Then, drier and warmer conditions are anticipated over southern Colorado from Wednesday into at least Friday(helping to enhance snow melt) as drier westerly component upper flow moves across the region. An uptick in convection as well as cooler temperatures should be noted by next weekend as passing upper disturbances interacts with northerly surface surges during this time-frame. Warmest temperatures during the longer term are expected from Wednesday into Friday(with projected maximum temperatures nearing/exceeding 90F over many eastern locations). Coolest temperatures during the longer term should be realized Tuesday and then again next weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 344 PM MDT Sun Jun 16 2019 Showers and thunderstorms will remain in the vicinity of KCOS and KPUB during the evening hours, but they should dissipate before midnight. Scattered thunderstorms are expected to develop during the afternoon hours on Monday, which brings the potential for erratic and gusty winds over KALS, KCOS, and KPUB. Lower visibilities are possible if a storm develops over the forecast points. VFR conditions are expected throughout the forecast period, with the exception of if a thunderstorm develops over the forecast point. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday afternoon for COZ065>068-070-071. &&
Hazardous weather outlook, Jun 16, 11:15 AM MDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1115 AM MDT Sun Jun 16 2019 COZ058>089-093>099-171715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1115 AM MDT Sun Jun 16 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop across the higher terrain this afternoon, with storms spreading east over the Interstate 25 corridor this evening. Locally heavy rainfall will be possible today, especially across the lower eastern slopes of the southern mountains. This will lead to the potential for flash flooding, especially if the heavy rain falls across the Spring, Junkins and Hayden Pass burn scars. Other storm threats today will be frequent cloud to ground lighting, gusty outflow winds up to 45 mph and small hail. Fast and high flows in creeks, streams and rivers will continue across the area today, with the potential for flooding, especially in the southwest mountains, portions of the San Luis Valley, and along the Upper Arkansas River Valley, generally west of the Pueblo Reservoir. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms are expected across the area Monday and Tuesday, with the greatest chance for storms over the eastern mountains. Lightning, small hail and gusty outflow winds will be possible with any thunderstorm that develops. Storms on Monday that develop over the Interstate 25 corridor and southeast Colorado plains have the potential to produce hail up to one inch in diameter and wind gusts up to 60 mph. Heavy rainfall and flash flooding will also be possible each day across the entire region, with the greatest risk across the eastern mountain burn scars. .SPOTTER INFORMATION STATEMENT... Conditions that meet reporting criteria for spotters will be possible from Interstate 25 westward across the mountains and interior valleys this afternoon and tonight. SKELLY/SKELLY
In the hours before
Special weather statement, Jun 16, 2:04 PM MDT, 2 hours 2 minutes before
Special Weather Statement National Weather Service Pueblo CO 204 PM MDT Sun Jun 16 2019 COZ081-084-162045- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 204 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 245 PM MDT... At 203 PM MDT, Doppler radar was tracking a strong thunderstorm near Palmer Lake, or 19 miles northwest of Colorado Springs, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Woodland Park, Monument, Palmer Lake and Gleneagle. LAT...LON 3904 10473 3900 10507 3913 10509 3913 10472 TIME...MOT...LOC 2003Z 264DEG 16KT 3908 10499 KTS
Special weather statement, Jun 16, 2:31 PM MDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Pueblo CO 231 PM MDT Sun Jun 16 2019 COZ081-084-085-162115- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 231 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 315 PM MDT... At 231 PM MDT, Doppler radar was tracking a strong thunderstorm near Air Force Academy, or 13 miles northwest of Colorado Springs, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northwestern Colorado Springs, Air Force Academy and Gleneagle. LAT...LON 3894 10497 3901 10500 3905 10474 3895 10474 TIME...MOT...LOC 2031Z 295DEG 8KT 3900 10494 KTS
Local storm report, Jun 16, 3:15 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 5 NE MANITOU SPRINGS 38.91N 104.86W
06/16/2019 M1.00 INCH EL PASO CO TRAINED SPOTTER
0310 PM HAIL 5 S AIR FORCE ACADEMY 38.94N 104.86W
06/16/2019 M0.88 INCH EL PASO CO TRAINED SPOTTER
&&Special weather statement, Jun 16, 3:28 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Pueblo CO 328 PM MDT Sun Jun 16 2019 COZ081-085-162200- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 328 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EL PASO COUNTY UNTIL 400 PM MDT... At 328 PM MDT, Doppler radar was tracking a strong thunderstorm over western Colorado Springs, moving southeast at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado Springs, Manitou Springs, Cimarron Hills and Stratmoor. LAT...LON 3890 10490 3893 10482 3884 10469 3873 10488 TIME...MOT...LOC 2128Z 323DEG 12KT 3888 10483 KTS
Local storm report, Jun 16, 3:39 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 4 NE MANITOU SPRINGS 38.90N 104.85W
06/16/2019 M0.88 INCH EL PASO CO PUBLIC
&&Special weather statement, Jun 16, 3:56 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Pueblo CO 356 PM MDT Sun Jun 16 2019 COZ081-085-162245- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 356 PM MDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 445 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm over southwestern Colorado Springs, moving southeast at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort Carson, Security, Peterson AFB, Security-Widefield and Cimarron Hills. LAT...LON 3887 10496 3894 10485 3878 10456 3862 10480 TIME...MOT...LOC 2156Z 306DEG 12KT 3880 10481 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:51 PM MDT | Special Weather Statement | PUB | Baca, Kiowa, Prowers | 69 min |
| Jun 15, 8:05 PM MDT | Special Weather Statement | PUB | Prowers | 70 min |
| Jun 16, 2:04 PM MDT | Special Weather Statement | PUB | Douglas | 41 min |
| Jun 16, 2:31 PM MDT | Special Weather Statement | PUB | Teller | 44 min |
| Jun 16, 2:53 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jun 16, 3:28 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Jun 16, 3:56 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 16, 4:18 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Jun 16, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jun 16, 4:27 PM MDT | Flash Flood Warning | PUB | El Paso | 93 min |
| Jun 16, 4:31 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 60 min |
| Jun 16, 4:40 PM MDT | Special Weather Statement | PUB | Teller | 20 min |
| Jun 16, 4:41 PM MDT | Special Weather Statement | PUB | Fremont | 19 min |
| Jun 16, 5:00 PM MDT | Special Weather Statement | PUB | El Paso | 15 min |
| Jun 16, 5:49 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
Nearby
River Flood Warnings in Colorado, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.